It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 12-05-2002, 06:44 AM   #1
Senior Member
Join Date: Dec 2002
Location: Wisconsin
Posts: 107
B-Jean HB User
Unhappy after upper gi series

I had an upper GI series on tuesday-2 hours after I came home the barium ran right thru me(thought it was suppose to cause constipation!) Well it did'nt stop there I now have cloudy urine which started yesterday afternoon. My left side of my stomach has been very painful ever since-plus my whole stomach does'nt feel right! The reason I had the upper GI series is becuz I have unexplained constant pain in my right side that radiates into my back. Just wondered if anyone else experienced this after an upper GI?
Thanks for any replies!!!!
from Wisconsin-not Chicago

Sponsors Lightbulb
Old 12-05-2002, 09:45 AM   #2
Junior Member
Join Date: Nov 2002
Posts: 46
LoriMC HB User

Did you call your doctor about this? This doesn't sound right to me. I have had several UGI's and have never had anything like that happen. And yes you're right - the barium usually has a constipating effect, which is why you should have been told to increase your fluid intake over the next 48-72 hours. I'd call the doc. Good luck.

Praising Him,
Praising Him,

Old 12-05-2002, 11:16 AM   #3
Join Date: Jul 2002
Location: Iowa Park,Texas
Posts: 197
SnowyLynne HB User

That doesn't sound normal to me either.I've had several upper GI's done,It takes longer for the barium to exit....Call the Dr......


Old 12-06-2002, 07:27 AM   #4
Senior Member
Join Date: Dec 2002
Location: Wisconsin
Posts: 107
B-Jean HB User

Thanks for the replies!
I did talk to my doc yesterday afternoon-he said sometimes that happens My upper GI results were normal. My urine test came back positive for Urinary tract infection-possibly into my kidneys becuz of my back pain. I was put on strong antibiotics and they want to check it again next week. Am worried becuz my mother ended up with a kidney removed-plus I had trouble with my kidneys when I was pregnant(was hospitalized) I think the infection might have started when I had a catheter when I was hospitalized in Oct. for possible heart problems. They did an angiogram Was diagnosed with angina. Sorry for getting off track! Anyway am hoping the antibiotics do the trick. Maybe the UTI is a blessing in disguise-will explain the pain in my right side and back!
Sorry so long of a post!
Thanks again, B-Jean

Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Life after Gallbladder Removal - Can anyone relate? gigi11 Gallbladder 29 10-30-2013 03:00 PM
Pain after Gallbladder Removal megss Gallbladder 38 02-27-2012 08:34 PM
Numerous nasty bruises/hematoma after injury historybuff General Health 0 10-17-2009 03:56 PM
what's an upper GI and how much does it cost susanabpf Digestive Disorders 4 09-19-2008 02:45 PM
Is an upper GI and endocsope the same test? matty_boston Acid Reflux / GERD 5 06-30-2008 02:25 PM
Bulimia after 5 years curiousNworried Eating Disorder Recovery 7 09-19-2007 07:44 PM
After Iron IV - I feel like a new woman! Mom2JAM Anemia 24 08-01-2007 09:49 PM
Gallstones after gallbladder surgery and ERCP SHMILY Gallbladder 4 06-20-2006 08:12 PM
Severe Upper Quadrant Stomach Pain - HELP!!! susan99 Digestive Disorders 1 10-08-2003 12:30 PM

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:43 PM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!